Increased PSA with Taxotere - Advanced Prostate...

Advanced Prostate Cancer

11,078 members13,370 posts

Increased PSA with Taxotere

Molman
Molman

Hi all, I have had 2 sessions of 3 treatments with Taxotere, and my PSA has gone up in the past 2 weeks from 260 to 290 to 300. My oncologist Hope's that the next blood check will see a decrease. What is the likelihood? I was diagnosed in June 2015 with T4 and Gleason 9.

25 Replies
oldestnewest

Your cancer seems to be resistant. Do you know how your pathology report describes the cancer cells? Have you over the years had an opportunity to be Gene Mapped to determine if you have any mutations? Certain Mutational loads are more difficult than others, to overcome with Chemo, and you may need to be looking at Targeted Drugs. Also for consideration, are two treatment modalities, for discussion with your Doctor. 1] Lu-177-PSMA-617. Here you need to be PSMA positive. and 2]BAT, high dose Testosterone, rapid cycling.

Nalakrats

Molman
Molman in reply to Nalakrats

Thanks, very helpful. I will discuss this with my oncologist

podsart
podsart in reply to Nalakrats

Nalakrats

Have you studied protectival mentioned by Moleman?

Nalakrats
Nalakrats in reply to podsart

No!

Nalakrats
Nalakrats in reply to podsart

Sorry I was short--but I have just received 60 new papers world-wide, I am wading thru.

I get this every month. It is a bear to consume, and find things I can post.

Nalakrats

Stick with it. PSA goes up as cancer cells die.

tallguy2
tallguy2 in reply to Tall_Allen

Not always...my PSA decreased during chemo, but...and it's a big but...I also restarted Eligard (ADT) a month before starting chemo.

Mine held steady for two sessions and then crept up until it was notably higher on the last reading. I finished my sixth session January 23rd and it doubled a month later and today that number doubled again. So, you are not alone and I know that is no comfort for you but I hold positive thoughts for good news for you. I was diagnosed 4/18, less than a year ago. Hoping to kick it back down with Xtandi and Cabazitaxel which I begin very soon as part of a trial.

Molman
Molman in reply to 8knots

Thanks, for your reply. I was on Xtandi for a few months only, before the efficacy were off. I hope that together with jetvana it will be more potent

It can be evidence of cancer cell death. Sometimes the PSA climbs a bit then declines.

If it does thats good.

If it doesn't it suggests that the Taxotere is not working on your particular cancer cells.

I think the odds that the Taxotere is not working is 90% +

Molman
Molman in reply to Metungboy

Thanks, Metungboy. I hope that this will be the case. I am also taking a supplement which seems to help stabilize my blood. It's called Protectival, and produced by Life Biotic, a small Israeli company. Perhaps worth a try?

podsart
podsart in reply to Molman

Protectival looks interesting

Looks like manufacturing and distribution located in Netherlands with R&D in Tel Aviv, with prices in Euros.

Do you live in US?

Molman
Molman in reply to podsart

I live in Belgium

podsart
podsart in reply to Molman

Makes sense ; I didn’t check shipping to USA cost

Thanks

My PSA went up after the first cycle then steadied /remaind the same after the 2nd before dropping for the remainder of the other cycles until it got too .01.

Good luck hope it starts to come down.

My considered opinion is for you to go with Nalakrats' advice.

Take a PSMA PET-CT scan and check whether your mets have increased in size and qty. If they have, stop chemo immediately and start on Abiraterone as a prelude to starting on Lu-177, especially if you are found to be PSMA avid. Take this seriously. I am talking from personal experience.

Molman
Molman in reply to whatsinaname

Thanks, will take this to my oncologist

whatsinaname
whatsinaname in reply to Molman

Most welcome, Molman. All the very best to you.

Greetings Molman. Sorry I don't speak Belgiumese. You've come to the right place for info and camaraderie. Could you tell us your age please. Thank you.

Good Luck, Good Health and Good Humor.

j-o-h-n Thursday 03/21/2019 6:10 PM DST

You are taking Lupron injections during chemo, right?

GD

No, not taking Lupron at this moment, but will ask my oncologist about it. Thanks for thus

Hi John, I am 70 years old

I'm 7 years out, Xtandi , Lupron and Zyflamend for prostate. ( Zyflamend Whole body is being studied for PCa.) I was PSA 31, stage 4, M1, Gleason 9, 3 bone mets, 5 months doubling time. Currently I'm PSA .02 , mets dormant or resolved...2 lymph nodes down to normal. Nothing doing on the PET, bone scan, or cat scan. I drink pom and green tea. I'm not giving medical advice but the doctors are pleased...I battle depression and fatigue. For pain I took a lot of aspirin but that screwed up my sinuses. I now take Aleve. I'd like to find a doctor to give me celebrex and metformin, so far nothing doing. If you ask u don't get with a lot of physicians. Good luck, pray , spoil the grandkids...oh yeah I'm 66 now.

Molman
Molman in reply to Kevinski65

Thanks Kevin. That sounds great. Continue the good work. I am 70 but no grandchildren yet. Will I see them? I hope so, I have a lot of bone tumors. Oh, I love green tea. I drink it every day. I go to Japan twice a year, to go shopping and see friends and family of my wife.

You may also like...